Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2007, 4:41 PM EDT for Crawford County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 7, 2007, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 072041
SVRFFC
GAC079-072115-
/O.NEW.KFFC.SV.W.0131.070607T2041Z-070607T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
KNOXVILLE...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE NORTHEAST AND EASTERN PORTIONS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3273 8407 3279 8401 3283 8400 3285 8397
3284 8395 3284 8390 3282 8390 3272 8380
3261 8390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:33 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 7, 3:33 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT THU JUN 7 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... UPPER RIDGE REMAINS THE MAIN FEATURE ALOFT FOR THE SHORT TERM AND EXTENDED. GFS FLUCTUATES FROM RUN-TO-RUN ON EXACTLY WHERE THE CENTER OF THE UPPER RIDGE WILL BE...BUT IN ESSENCE THE RIDGE REMAINS OVER THE SOUTH CENTRAL AND SOUTHEAST U.S...KEEPING THE MAIN DYNAMICS ACROSS THE NORTHERN STATES. AS EXPECTED YESTERDAY...DEEP LOW-LEVEL MOISTURE SURGED NORTHWARD EARLY TODAY. SFC DEWPOINTS HAVE RISEN A GOOD 10 TO 15 DEGREES IN THE PAST 24 HRS...WITH 65-70 COMMON ACROSS MUCH OF THE CWA. THIS COMBINED WITH TEMPERATURES AROUND 90 HAVE ALLOWED FOR DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION...MAINLY ACROSS WEST CENTRAL AND CENTRAL GEORGIA...CLOSEST TO THE BEST GULF MOISTURE FEED. HOWEVER...WARMING ALOFT OF +5C IN THE 600-400MB LAYER HAS REALLY PUT A LID ON TSRA SO FAR TODAY. THE FREEZING LEVEL IS AROUND 16000 FT AND ECHO TOPS HAVE GENERALLY BEEN IN THE 15000-20000 FT RANGE...SO MOSTLY JUST TROPICAL +SHRA SO FAR. THE SEVERE WEATHER THREAT APPEARS MINIMAL FOR TODAY...BUT LOCALLY HEAVY RAIN CAN BE EXPECTED...WHICH SHOULD NOT BE A PROBLEM GIVEN THE VERY DRY GROUND IN MOST AREAS. THE ACTIVITY SHOULD DIMINISH QUICKLY WITH THE LOSS OF DAYTIME HEATING AND THE RUC MODEL DEPICTS THIS WELL. FOR FRIDAY...THE TAIL END OF THE FRONT...NOW MOVING THROUGH THE GREAT LAKES AND NORTHEAST...WILL MOVE TO NEAR THE TN/GA BORDER BY FRI NIGHT AND THEN WASH OUT SOMEWHERE IN NORTH GA SAT. CURRENT INDICATION IS THAT THIS WILL COME THROUGH NORTH GA AFTER 06Z SAT...A MINIMAL DIURNAL CONVECTION TIME. IT IS VERY DIFFICULT TO FIND THE FEATURE SAT AFTER THAT..BUT THE MODEL WIND FIELDS SUGGEST THAT IT WILL BE LOCATED SOMEWHERE ACROSS CENTRAL GA AT THAT TIME. AS THE UPPER RIDGE BACKS OFF TO THE WEST...THIS WOULD SUPPORT MORE SOUTHWARD MOVEMENT OF THE FRONT. THE GFS IS INSISTENT ON CONSIDERABLY DRYING OF THE ATMOSPHERE FROM NORTH TO SOUTH OVER THE WEEKEND AND INTO MONDAY. THE BIG QUESTION IS WILL THE FRONT ENHANCE CONVECTION LATE FRI-SAT ACROSS THE CWA. THE AIR MASS WILL BE VERY UNSTABLE EACH AFTERNOON WITH GFS MUCAPE IN EXCESS OF 4000 J/KG AND LIS IN THE -4 TO -6 RANGE. THUS...I AM CONFIDENT THAT THE FRONT WILL PROVIDE ENOUGH FOCUS FOR SCATTERED DIURNAL CONVECTION...IN THE NORTH FRIDAY AND AREAWIDE SATURDAY. THERE IS EVEN THE POTENTIAL FOR SOME ACTIVITY TO LINGER OVERNIGHT FRI NIGHT GIVEN THE WEAK LIFT PROVIDED BY THE FRONT. HAVE KEPT POPS IN THE CHANCE CATEGORY UNTIL THERE IS A BETTER INDICATION OF WIDESPREAD CONVECTION...WHICH NONE OF THE MODELS ARE ADVERTISING AT THIS TIME. MAV/MET/FWC MOS TEMPS VERY SIMILAR AND GENERALLY ACCEPTED. MINS WILL BE QUITE MILD...MOSTLY NEAR 70. FOR MAX TEMPS...WENT A LITTLE COOLER THEN MAV MOS FOR SAT-SUN GIVEN EXPECTED INCREASE CLOUD COVER AND SHRA/TSRA ACTIVITY. MAV MOS FOR RMG GENERALLY TOO HIGH THROUGH THE PERIOD AND LOWERED 3-5 DEGREES MOST DAYS. .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS COMING INTO LINE BETTER WITH THE ECMWF/UKMET WITH RESPECT TO THE UPPER RIDGE NEXT WEEK. NOW SHOWING IT NOT MAKING AS MUCH PROGRESS TO THE WEST AS INDICATED IN MODEL RUNS YESTERDAY. THIS HINGES ON STRONGER ENERGY INTO THE SW U.S. WHICH WILL MOVE THE RIDGE BACK FURTHER EAST JUST AS IT IS TRYING TO RETROGRADE WEST. GIVEN THAT THIS HAS BEEN THE RULE THE PAST COUPLE OF MONTHS...CANNOT ARGUE WITH THIS AND MODELS GENERALLY IN GOOD AGREEMENT ON THIS OCCURRING. NORTHERLY FLOW ALOFT STRENGTHENS OVER THE EASTERN U.S. NEXT WEEK...AS THE UPPER RIDGE AMPLIFIES IN RESPONSE TO DEEPENING LOW PRESSURE IN THE NORTH ATLANTIC AND A DEEP TROUGH INTO THE CENTRAL ATLANTIC. NORMALLY THIS WOULD BE A DRY WEATHER PATTERN FOR THE AREA. HOWEVER...THE GFS CONTINUES TO SHOW A BACKDOOR FRONT INTO THE AREA TUE-WED AND A DISTURBANCE RIDING OVER THE HIGH AMPLITUDE RIDGE FROM THE OHIO VALLEY INTO THE SE U.S. AT THE SAME TIME. THIS PATTERN ALSO SUPPORTS COOLING ALOFT...WHICH WILL INCREASE THE LAPSE RATES AND HENCE INSTABILITY. THUS...CONDITIONS APPEAR AMPLE FOR CONTINUED DAILY DIURNAL CONVECTION. WITH NO REAL CLEAR FOCUS FOR CONVECTION HAVE JUST OPTED FOR MAINLY DIURNAL LOW CHANCE POPS THROUGH THE EXTENDED. WITH UPPER RIDGE OVER AREA...MAX TEMPS SHOULD REMAIN NEAR OR ABOVE NORMAL. 12Z MEX QUITE A BIT WARMER THAN THE 00Z MEX...SO RAISED MAX TEMPS A FEW DEGREES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 89 68 / 20 20 20 30 10 ATLANTA 71 89 71 87 70 / 20 20 20 30 20 BLAIRSVILLE 64 85 64 84 61 / 20 30 20 30 10 CARTERSVILLE 67 89 66 87 64 / 20 30 20 30 10 COLUMBUS 72 93 73 91 72 / 30 20 20 40 20 GAINESVILLE 70 89 69 87 68 / 20 30 20 30 10 MACON 71 93 70 92 71 / 30 20 20 40 20 ROME 69 90 69 87 65 / 20 30 20 30 20 PEACHTREE CITY 66 90 67 89 65 / 20 20 20 30 20 VIDALIA 74 91 70 92 72 / 30 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/17
Hazardous weather outlook, Jun 7, 6:11 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 AM EDT THU JUN 7 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 611 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN ATLANTIC...ALONG WITH A STRONG LOW OVER THE NORTHER PLAINS HAS RESULTED IN SOUTHERLY LOW LEVEL FLOW AND THE RETURN OF TROPICAL MOISTURE TO THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING. .DISCUSSION... THE RETURN OF TROPICAL MOISTURE TO THE REGION WILL RESULT IN MODERATE INSTABILITY ACROSS MOST OF NORTH AND CENTRAL GEORGIA WITH DAYTIME HEATING. HOWEVER...UPPER LEVEL RIDGING AND THE LACK OF A FOCUSING MECHANISM AT THE SURFACE SHOULD KEEP COVERAGE OF THUNDERSTORMS LIMITED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY...CENTRAL GEORGIA SUNDAY...AND NORTH AND CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 7, 4:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT THU JUN 7 2007 GAZ078-089-072045- 410 PM EDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 445 PM EDT... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLUMBUS...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORTSON...COLUMBUS...MIDLAND... CATAULA...ELLERSLIE AND WAVERLY HALL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 7, 4:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT THU JUN 7 2007 GAZ090-102-072100- 435 PM EDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 500 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PROVIDENCE CANYON STATE PARK TO FORT BENNING...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS STEWART AND CHATTAHOOCHEE COUNTIES. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 37 min |
| Jun 7, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.